Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 150, NWS Kansas City, MO

June 15, 2015Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 15, 2015, 9:40 AM CDT for Howard County, Missouri. It took effect at Jun 16, 2015, 1:30 AM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Jun 15, 2015, 9:40 AM CDT (14:40 UTC)
In effect from
Jun 16, 2015, 1:30 AM CDT
Expired
Jun 17, 2015, 3:50 PM CDT
In force
38 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 19.59 ft at Jun 16, 2015, 8:00 AM CDT.

actionminormoderate510152006/1506/1606/1706/18
Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WGUS43 KEAX 151440
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
940 AM CDT MON JUN 15 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.
  
  Moniteau Creek near Fayette affecting Howard County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-161440-
/O.NEW.KEAX.FL.W.0149.150616T1312Z-150618T0840Z/
/BLRM7.1.ER.150616T1312Z.150617T0000Z.150617T0840Z.UU/
940 AM CDT MON JUN 15 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* from Tuesday morning to late Wednesday night.
* At  9:00 AM Monday the stage was 14.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 21.0 feet by Tuesday evening. The river will fall 
  below flood stage by Wednesday morning.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   14.0   Mon 09 AM   21.0 Tuesday evening
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC089-161439-
/O.NEW.KEAX.FL.W.0150.150616T0630Z-150617T2050Z/
/FYTM7.1.ER.150616T0630Z.150616T1200Z.150616T2050Z.UU/
940 AM CDT MON JUN 15 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Moniteau Creek near Fayette.
* from late tonight to Wednesday afternoon.
* At  9:30 AM Monday the stage was 8.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 18.5 feet by Tuesday morning. The river 
  will fall below flood stage by Tuesday afternoon.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16    8.3   Mon 09 AM   18.5 Tuesday morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$
1 follow-up statement
752 
WGUS83 KEAX 160232
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
932 PM CDT MON JUN 15 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-160302-
/O.CAN.KEAX.FL.W.0150.000000T0000Z-150617T2050Z/
/FYTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
932 PM CDT MON JUN 15 2015

The Flood Warning is cancelled for
  The Moniteau Creek near Fayette.
* At  8:30 PM Monday the stage was 6.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  14.1 feet early Tuesday afternoon.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16    6.8   Mon 08 PM   14.1 early Tuesday 
afternoon
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:14 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 15, 6:14 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 AM CDT Mon Jun 15 2015

.DISCUSSION...
Issued at 326 AM CDT MON JUN 15 2015

A weak surface front was situated from southern Kansas through
northwest Missouri. Persistent ridging over the southeast has
allowed a steady stream of deep moisture to stream into the area
ahead of this front. This deep moisture is noted on the 00Z/15 TOP
sounding with an observed precipitable water value around 1.8" and
only modest mid-level drying sandwiched between rich low-level and
upper-level moisture. A weak upper-level system will track across
the area today and help to push the front a bit further to the
south. With such a humid/ tropical airmass in place, (precipitable
water values are 2 to 3 standard deviations above normal) any subtle
lifting mechanism will produce a shower or thunderstorm. And with
the front in the area, it's likely that there will be a greater
coverage of precipitation today and tonight than the previous few
days. Additionally, the high precipitable water/tropical airmass
will lead to extremely efficient rainfall making storms. There were
several reports from Sunday evening of over an inch of rain in less
than hour. Forecast soundings suggest precipitable water values may
be in the 2" to 2.25" range this evening. Still, the pattern is
nebulous and there isn't a great deal of confidence on a widespread
area of heavy enough rainfall for flash flooding. Rather, a
localized flash flood threat will persist through at least today and
tonight. While instability and shear will be limited, the low LCL
environment and probable outflow boundaries my result in a
limited/isolated severe risk.

High pressure will move across the Northern Plains and Upper Midwest
Tuesday. This may bring a brief respite in the precipitation chances
across northern Missouri. But across the southern two-thirds of the
forecast area, the chances for scattered showers and storms will
persist with locally heavy rain remaining possible.

The focus then really shifts to potential remnant tropical system
moving northward around the southeastern upper ridge. Models vary
significantly in the timing of this system with the NAM nearly 48
hours faster than the GFS and the ECMWF. The GEM is also faster than
the GFS and ECMWF but the later two models are in pretty good
agreement. And they all depict a similar track even if the timing is
out of sync. That track is to bring it into our southern and
southeastern zones at some point later this week. This would likely
be a focus for major rainfall and potentially some severe weather.
So this system will need to be watched closely as it moves ashore
and north toward the forecast area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 607 AM CDT MON JUN 15 2015

A very moist atmosphere and weak winds will allow for MVFR to IFR
ceilings this morning. Will also see showers moving through although
these will be in the isolated to scattered range. By this afternoon,
scattered showers and storms are expected as a weak front sinks
southward into the vicinity of the terminals. Given the nature of
scattered nature to the precipitation, have kept thunder mention as
vicinity instead of prevailing. Amendments will need to be issued for
storms that may impact a terminal directly. Similar to this morning,
with high water content in the atmosphere, MVFR or IFR ceilings may
redevelop tonight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...CDB
AVIATION...CDB
Hazardous weather outlook, Jun 15, 5:14 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 AM CDT MON JUN 15 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
514 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE
 THREAT OF SEVERE WEATHER IS LOW.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE
 WEEK. HEAVY RAINFALL IS A POSSIBILITY LATER IN THE WEEK.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:24 PM CDTSpecial Weather StatementEAXHoward51 min
Jun 14, 9:55 PM CDTRiver Flood WarningEAXCooper42 hr
Jun 15, 8:50 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jun 15, 9:40 AM CDTRiver Flood WarningEAXCass, Henry, Johnson66 hr
Jun 15, 9:52 AM CDTRiver Flood WarningEAXJohnson, Pettis61 hr
Jun 15, 9:52 AM CDTRiver Flood WarningEAXCooper, Saline5 days
Jun 15, 2:54 PM CDTAreal Flood AdvisoryEAXJackson3 hr
Jun 15, 3:29 PM CDTRiver Flood WarningEAXAndrew, Nodaway44 hr
Jun 15, 3:29 PM CDTRiver Flood WarningEAXAndrew, Buchanan61 hr
Jun 15, 4:29 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, Grundy and 2 more6 hr
Jun 15, 4:36 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte3 hr
Jun 15, 4:54 PM CDTAreal Flood WarningEAXBates, Cass6 hr
Jun 15, 5:05 PM CDTFlash Flood WarningEAXLinn, Livingston, Sullivan6 hr
Jun 15, 5:30 PM CDTAreal Flood AdvisoryEAXAdair3 hr
Jun 15, 5:47 PM CDTRiver Flood WarningEAXAtchison, Holt37 hr
Jun 15, 6:07 PM CDTAreal Flood AdvisoryEAXAdair, Chariton, Linn, Macon, Randolph, Sullivan3 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.